A 41-year-old member asked:
Do homeopathy medicines cause side effects?
1 doctor answer • 2 doctors weighed in
Dr. Mark Diamondanswered
Pediatrics 48 years experience
Yesw: Sure. Although designed to be given in very small doses, many have not been tested for safety. And if taken in large quantities, serious side effects may occur. Belladonna, a common ingredient in some homeopathic colic medications for babies, can cause death in high quantities.
4.9k viewsReviewed >2 years ago
A 47-year-old member asked:
Can homeopathy medicine cause side effects? Can any docs explain?
2 doctor answers • 7 doctors weighed in
Dr. Pamela Pappasanswered
Psychiatry 44 years experience
Homeopathy: Truly homeopathic medicines DON'T cause side effects.By this I mean classical homeopathy remedies made in homeopathic medical pharmacies, and prescribed after a careful case-taking by a trained homeopath. If instead you mean a botanical or nutritional supplement mistakenly called "homeopathic," side effects ARE possible. Homeopathic remedies can temporarily increase symptoms on the way to healing.
4k viewsReviewed >2 years ago
Last updated Mar 19, 2018
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.